Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/living-healthy/f/womens-health/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    Joint Pain and Fatique after period
    avatar
    deechuck1 posted:
    For years now, I have been experiencing all over body pain leading to my awful period each month. My hands, neck, back, hips, legs, ankles and feet hurt. I am super tired and emotional. Normally, I am cheerful and optimistic.. but during these "flare-ups" I am weak and gloomy. I have been taking Hydroxychoroquine, Mobic, Tramadol, sertraline, Nortriptilyne, vit d and zantac. I often get constipation, heartburn, headaches, dizziness, emotional highs and lows. I don't have proof of none of this so ... I got denied short term disability. I really just want a solution. I've been diagnosed with Fibromyalgia. What the what!!! It's the undetected debilitating disease that ruins lives and not traceable. I really think it has to be something else... why only during and around my periods. Why doctors don't have a plan for us?
     
    avatar
    georgiagail responded:
    Doctors don't have a plan for this because it's not a disease. It's due to normal hormonal changes that occur right before and during menstruation. Emphasis on normal changes (although these can be quite uncomfortable.)

    Thus the "treatment" is to address the symptoms rather than a cure (well, perhaps entering menopause may help, although menopause can bring some interesting symptoms itself).

    I have worked with some nurses who, because of their work schedule, have some terrible eating habits, loading themselves up on caffeine to keep going, skipping meals and never getting sustained (i.e., 20 minutes each day) exercise. Some did find reducing the caffeine in their diet, switching to more complex carbohydrates, and including some aerobic type exercise (usually walking or stationary bike riding as these two things were easiest for them) for a SUSTAINED period of 20 minutes at least five times a week seemed to help greatly with at least some of these symptoms...especially the emotional highs and lows.

    Gail


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.